Climara Pro and Breastfeeding

If you are using Climara Pro and breastfeeding, you should know that the hormones in the medication pass through breast milk. Although only a small amount of the hormones pass through, they can decrease the quality and quantity of breast milk. If you want to use Climara Pro while breastfeeding, talk to your healthcare provider.

Can I Use Climara Pro While Breastfeeding?

Climara Pro® (estradiol/levonorgestrel patch) is a prescription hormone replacement medication. It contains an estrogen (estradiol) and a progestin (levonorgestrel). Because it contains estrogen, Climara Pro is not recommended for women who are nursing, as estrogens can negatively affect breast milk.
 

Problems With Climara Pro and Breastfeeding

Estradiol and levonorgestrel (the active ingredients in Climara Pro) pass through breast milk in humans. However, the hormones pass through in amounts that are probably too low to cause significant or long-lasting problems in breastfed infants.
 
More importantly, estrogen medications often decrease the production and quality of breast milk. It is for this reason that estrogen-containing medications (including Climara Pro) are not usually recommended for women who are breastfeeding.
 

Talking With Your Healthcare Provider About Climara Pro and Breastfeeding

You should talk with your healthcare provider about Climara Pro and breastfeeding. Each woman's situation is different, and you and your healthcare provider understand your situation best. After considering what you want and expect, as well as your current health situation, the two of you can make a shared decision about Climara Pro and breastfeeding that is right for you.
 
4 Tips for Healthy Bones

Climara Pro HRT Medicine

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.